Hail, Botetourt
- When
- June 13, 2:05 PM EST
- Where
- Botetourt County, 3 mi N of Buchanan
- Measured
- 0.75 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 37.563, -79.680
Severe thunderstorms produced hail up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorms produced hail up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 13, 1:13 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT WED JUN 13 2007 .SYNOPSIS... A SERIES OF UPPER AIR DISTURBANCES WILL AFFECT THE REGION THROUGH THIS WEEK. HIGH PRESSURE STRENGTHENING OVER NEW ENGLAND WILL BRING COOLER AIR INTO THE MIDDLE ATLANTIC REGION ON THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... LOTS OF CLOUDS AND SPOTTY LIGHT SHOWERS OVER THE SOUTHERN EXTREME OF THE COUNTY WARNING AREA (CWA) AS ONE WEAK WAVE EXITS TO THE SOUTH. RADAR ESSENTIALLY PCPN-FREE AT THE MOMENT...HOWEVER WITH PLENTY OF SUN AND HEATING GOING ON THIS MORNING OVER NORTHERN PORTIONS OF THE CWA...AND MOISTR AND INSTABILITY IN PLENTIFUL SUPPLY...WE SHOULD START TO SEE CONVECTIVE DEVELOPMENT OVER MANY AREAS BETWEEN NOON AND 2PM...BECOMING WIDESPREAD BY LATE AFTN. CAPES BETWEEN 1500 AND 2500 J/KG ON MODIFIED SOUNDINGS THIS MORNING...AND SOME WEAK SHORTWAVE ENERGY SLIDING SOUTH THRU THE MID-ATLANTIC WILL LEAD TO ISOLATED STORMS BECOMING SEVERE. WILL CONTINUE WITH LIKELY POPS THRU THE EVENING HOURS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A STRONGER SHORT WAVE ROTATES AROUND THE UPPER LOW AND DOWN THE EAST COAST THURSDAY...MOVG ACROSS THE CWA THU NIGHT. MEANWHILE.. THE SFC HIGH BUILDS DOWN THE EAST COAST AND BRINGS COOLER MORE STABLE AIR INTO PIEDMONT SECTIONS. MOST UNSTABLE AIRMASS WILL SHIFT MORE TO THE WESTERN EDGE OF THE CWA AND I HAVE KEPT THE HIGHER POPS THERE FOR THU AND FRI. KEPT POPS JUST UNDER LIKELY IN THE FAR WEST AS THE TIMING OF PRECIP ASSOC WITH THE SHORT WAVE COULD BE EITHER THU AFT OR THU NIGHT. THE DRIEST PART OF THE CWA SHOULD BE THE EASTERN PIEDMONT SECTIONS...BUT I KEPT AT LEAST A SLIGHT CHC POP THERE THROUGH THE SHRT TERM. && .LONG TERM /SATURDAY THROUGH TUESDAY/... REX BLOCK ALONG THE MIDDLE ATLANTIC AND NEW ENGLAND FINALLY GETS PUSHED EAST AS H5 HEIGHTS BUILD THROUGH THE LOWER MISSISSIPPI AND OHIO RIVER VALLEYS...JUST IN TIME FOR THE WEEKEND. THUS EXPECT A WARMING/DRYING TREND AS WEEKEND CLOSES. I MADE NO CHANGES TO FORECAST BEYOND FRI NIGHT...WHICH KEEPS POPS OUT OF THE FORECAST UNTIL THE END OF THE LONG TERM. H85 TEMPS APPROACHING +20C ONCE AGAIN WILL PUSH THE PIEDMONT INTO THE LOWER 90S...WITH DEWPOINTS AND MUGGIES RETURNING REGIONWIDE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCTD TO NUMEROUS SHOWERS AND TSTMS WILL BE AROUND THROUGH EARLY EVENING...THEN A GRADUAL DIMINISHING OF ACTIVITY. A MARITIME AIRMASS APPROACHES FROM THE NORTHEAST OVERNIGHT AND WILL BRING MORE STABLE AIR TO THE EASTERN SITES (ROA/LYH/DAN) THURSDAY. AHEAD OF THIS BNDRY SHOWERS AND MVFR CIGS/VSBYS ARE LIKELY WITH MVFR CONDITIONS PERSISTING THROUGH EARLY AFTERNOON IN THE EAST. BLF WILL BE WEST OF THE BNDRY THURSDAY AND WILL STAND THE BEST CHANCE OF VFR CONDITIONS BEFORE ANY AFTERNOON CONVECTION. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THRU THE PD. CHANCE OF LATE DAY CONVECTION WILL MAINLY BE IN THE FAR WEST ON THE EDGE OF THE DECAYING MARITIME AIRMASS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/JS SHORT TERM...JJ/KM LONG TERM...JJ/KM AVIATION...JJ/JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT WED JUN 13 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
The Roanoke radar (KFCX), 80 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32645, 32646, 32648, 32647.